MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-025
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm amplatzer amulet was chosen for implant using an unknown delivery system.The patient presented with a baseline pericardial effusion before the procedure began.When the device was prepared for release and evaluation, the patient experienced a drop in blood pressure, and the existing pericardial effusion appeared to have increased.The amulet device was nevertheless successfully released and implanted.A pericardial drain was then performed in the ep lab, during which the implanting physician reported that 250 cc of fluid was removed.Following this, the patient was taken to ct surgery for further evaluation, with additional information pending from the ct surgery operative note.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm amplatzer amulet was chosen for implant using an 14f amulet delivery system.Prior to the procedure, imaging showed a large, circumferential pericardial effusion, which was known to the implanting and imaging physicians.The transseptal puncture was reported to be difficult; the transseptal sheath and dilator were removed and repositioned before a successful inferior/mid transseptal puncture was made, after which the transseptal sheath was exchanged for an14 f amulet delivery sheath.Anticoagulation was administered with act maintained at =250 seconds, left atrial pressure was 12 mmhg, and the laa was accessed using a pigtail catheter within the amulet delivery sheath, without placing a wire directly into the appendage.During device deployment, there was difficulty with positioning, requiring two partial recaptures, and while the device was in the ball position and being evaluated prior to release, the patient experienced a drop in blood pressure, and imaging showed a worsening of the existing circumferential pericardial effusion.Imaging later suggested that the distal end screw of the amulet device was contacting the wall of the left atrial appendage, possibly scraping the appendage during device manipulation and sheath rotation.The amulet device was released and implanted, after which the effusion continued to increase and cardiac tamponade was determined to be present.A pericardial drain was placed in the ep lab, with approximately 250 cc of blood removed, followed by emergent transfer to cardiothoracic surgery.Surgical exploration revealed a significant amount of blood in the pericardial space and a small posterior laceration of the left atrial appendage measuring approximately 0.5 cm; the amulet device was inspected and found to be well positioned.The patient was placed on cardiopulmonary bypass for 11 minutes to allow safe visualization, and the laceration was repaired with a running 5-0 prolene suture.Two 24-french blake drains were placed, hemostasis was confirmed, and the chest was closed without complication.The patient tolerated the procedures and was transferred intubated to the icu in stable condition.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility was reported with pericardial effusion.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient-device incompatibility could not be determined.It is possible due to patient's pre-existing pericardial effusion and procedural complications.However, this cannot be confirmed.An unexpected medical intervention was a result of case-specific circumstances, as a pericardiocentesis was performed.Reported surgical intervention was under case specific circumstances as device was removed surgically.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Based on cine review: mages uploaded demonstrate a deep ball position within the laa during deployment.It is unknown in these images if the distal end screw was in contact with the back wall of the laa at the time the images were captured.Remainder of images demonstrates a circumferential pericardial effusion with tamponade physiology to be noted.Codes removed: health effect-clinical code: medical device problem code: 2993.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24652680
Report Number2135147-2026-01791
Device Sequence Number6109440
Product Code NGV
UDI-Device Identifier00811806013497
UDI-Public(01)00811806013497(17)300531(10)10903371
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-025
Device Catalogue Number9-ACP2-010-025
Device Lot Number10903371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer05/01/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale